Winter Weather, Anderson
- When
- February 16, 12:00 PM CST to 9:00 PM CST
- Where
- Anderson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.214, -95.293 (the zone’s center; the record gives no point)
A fast moving upper level storm system crossed the area during the afternoon and evening. The precipitation began briefly as freezing rain and sleet then changed quickly to snow.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
A fast moving upper level storm system crossed the area during the afternoon and evening. The precipitation began briefly as freezing rain and sleet then changed quickly to snow. Temperatures fell and winds increased with the changeover to snow. This caused numerous accidents and a few indirect injuries as drivers had difficulty maneuvering on the icy roads. Snowfall totals were generally two inches or less.|However, two to four inches were reported in a few spots along and either side of Interstate 70. Isolated spots in north central Kansas reported up to a half inch of sleet and snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Feb 16, 3:51 AM CST, 8 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 351 AM CST FRI FEB 16 2007 .DISCUSSION... MAIN CONCERNS FOR THIS FORECAST ARE TEMPERATURES AND PRECIPITATION CHANCES FOR THIS AFTERNOON AND TONIGHT. LATEST WATER VAPOR LOOP SHOWED SHORTWAVE TROUGH OVER MONTANA THIS MORNING WITH ANOTHER WAVE UPSTREAM ACROSS BRITISH COLUMBIA. TEMPERATURES ACROSS WESTERN KANSAS HAVE BEEN SLOWLY RISING WITH WARMER AIR ALSO BEGINNING TO MOVE INTO NORTH CENTRAL KANSAS. FOR TODAY TEMPERATURES WILL WARM INTO THE MID TO UPPER 30S. INCREASING CLOUDS FROM THE MONTANA CLIPPER WILL KEEP TEMPERATURES FROM RISING MUCH ABOVE THE MID 30S. MOISTURE WILL BE LACKING ACROSS MOST OF THE FORECAST AREA AHEAD OF THE APPROACHING WAVE THIS AFTERNOON ESPECIALLY IN THE SOUTHERN CWA AND HAVE CONTINUED A CHANCE OF SOME SPRINKLES OR FLURRIES THERE. FURTHER NORTH AND NORTHEAST WHERE FORCING WILL BE THE GREATEST HAVE LEFT A CHANCE OF RAIN AND SNOW THIS AFTERNOON...PER FORECAST SOUNDINGS. THE CLIPPER MOVES THROUGH BY EARLY EVENING AND A COLD FRONT WILL ROAR THROUGH THE CWA AND EXPECT GUSTY WINDS BEHIND THE FRONT. TEMPERATURE PROFILES SUGGEST THAT ANY PRECIPITATION WILL CHANGE OVER TO SNOW SO HAVE REMOVED MENTION OF RAIN FOR THE EVENING AND JUST WENT WITH LOW CHANCE FOR LIGHT SNOW. LITTLE ACCUMULATION IS EXPECTED WITH MOST LIKELY AREA TO RECEIVE A FEW TENTHS BEING THE NORTHEAST CORNER NEAR THE NEBRASKA AND MISSOURI BORDERS. LOWS TONIGHT WILL ONLY COOL INTO THE LOWER 20S. PATTERN SHIFT TO A MORE AMPLIFIED PATTERN WITH A RIDGE BUILDING OVER THE CENTRAL PLAINS ON SUNDAY WITH A TROUGH DEVELOPING IN THE WEST. GOOD WARM ADVECTION AND WESTERLY 850 MB WINDS WILL HELP SEND THE TEMPS INTO THE UPPER 40S SUNDAY THEN INTO THE UPPER 40S TO LOWER 50S ON MONDAY. TUESDAY STILL LOOKS MILD ALTHOUGH UPPER TROUGH IS FORECAST TO MOVE INTO THE PLAINS WITH ANOTHER FRONT MOVING THROUGH LATE INT HE DAY. MAY NEED TO ADJUST TEMPERATURES DOWNWARD SOME AND MADE A SLIGHT ADJUSTMENT TO CURRENT FORECAST. STILL LOOKS DRY BUT EAST CENTRAL KANSAS MAY BE ON THE NORTHERN EDGE OF ANY PRECIPITATION. NO OTHER CHANGES TO THE FORECAST. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 514 AM CST FRI FEB 16 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-171115- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 514 AM CST FRI FEB 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT WIND CHILL VALUES WILL RANGE FROM 5 TO 14 BELOW MID MORNING. WIND CHILL VALUES WILL IMPROVE LATER THIS MORNING AS TEMPERATURES WARM INTO THE LOWER TO MIDDLE 20S. THERE IS A CHANCE FOR SOME LIGHT SNOW THIS EVENING ACROSS NORTHEAST KANSAS. SOME SLICK SPOTS ARE POSSIBLE TONIGHT ON AREA ROADS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
23 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16960, 16961, 16962, 16963, 16964, 16965, 16966, 16967, 16968, 16969, 16970, 16971, 16972, 16973, 16974, 16975, 16976, 16977, 16979, 16980, 16981, 16982, 16983.